Wellbutrin xl

So I've tried to avoid meds for as long as I can but my new doc said to give Wellbutrin xl a try. Side note, I'm a hypochondriac and am terrified of taking meds bc of an episode with Prozac. I always have scary thoughts about death but last night they wouldn't stop. I mean I just kept going and going and going and then didn't sleep at all!!! I've only been on for a week but it's time released and gets into your system pretty quickly. Reading about it, I'm not quite sure why she put me on this as its given to treat major depression which I do not have. I have severe panic attacks. Any info you guys could tell me would be so appreciated! Tia

7 Replies

oldestnewest
  • i dont know anything about medication but i am in a similar situation i have not slept through the night in weeks i constantly worry that every ache or pain is something horrible and i am going to die but it has gotten a little better over the weeks for me i guess i just had to let it run its course. Nobody seems to take me seriously and it makes me even more sad when i tell them my throat or something does not feel normal and im afraid ive got cancer or something they just say im fine and go on with their lives. From one hypochondriac to another i hope you feel better and you can find something to distract you from these bad thoughts for me it is Church and Video Games. God Bless :)

  • Hi a also have this a keep thi king am going to die any min off the day a hate geting up next day as its there again docs will not give medication cause it will pass it self like 2 years ago just so horrible wish it would go away agin

  • Please do not think you are going to die, try and erase those thoughts right away because it's not true!! I'm sure you are perfectly healthy, anxiety and anxiety symptoms cannot kill you. I used to think the same way as you everyday & I'm still here and there's nothing to worry about I promise. As far as medication, if you think it will help you go for it, but do not think you have to take it at all, because ultimately it's masking all your symptoms not actually helping you over come your anxiety. It's very important to let yourself feel the way you do and let it pass, you have to accept them, and tell yourself that anxiety can cause all of this and it will not harm you. I used to get panic attacks very bad like you, I started to overcome them everytime I got a bad feeling I would think to myself okay my heart is pounding it's just because I'm nervous there's nothing wrong with my heart, take SLOW deep breaths and bring your mind back to a calm state. God bless

  • Thanks just so hard my doctor said it will pass as medication makes me wores

  • michaelagjess has a good point. anxiety can and is most likely causing every single one of your symptoms you are worried about as well as my own. just know you are not alone and there are many many people that will be here to talk to you anytime you need it. i know this site has helped me a lot and all of the people on this site i can relate to make me feel like i am not alone i hope it does the same for you. wishing you the best God bless ;)

  • Thank you everyone so much for replies! It helps just knowing you guys are here and can understand what I'm going through...

  • Wellbutrin XL brand name is great, but you are right not for anxiety. It will keep you calm or not LaShone out (fight or flight). But your doctor should give you Xanax or anti-anxiety medication.

    The other non anti-anxiety medications do not work for me at all.

    I'm not saying it will cure anxiety. Cognitive Therapy and other techniques will help along w/ medication but there is a reason celebrity singers take it before going on stage.. The biggest isssue is they fact people who are prescribed it take it work illegal drugs & mix it with alcohol.

    Making it a drug doctors do not want to prescribed for fear of addiction and use with illegal drugs..

    I am super fed up with this scenario because not everyone w/ anxiety & depression are drug addicts or alcoholics or ready to become one because of this drug..

    It will make you sleepy at 1st..

    I wish you luck b/c I been there where you have been..

    Ask your doctor does she thinks you have depression? Because why would she give you Wellbutrin?